Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 78, NWS Tallahassee, FL

May 30, 20068 counties in Florida

NWS Tallahassee, FL issued this red flag warning at May 30, 2006, 3:40 AM EDT for 8 counties in Florida. It took effect at May 30, 2006, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2006, 3:40 AM EDT (07:40 UTC)
In effect from
May 30, 2006, 2:00 PM EDT
Expired
May 30, 2006, 7:00 PM EDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2116 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 300740
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 AM EDT TUE MAY 30 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR ALL OF THE FLORIDA BIG BEND...EXCEPT FRANKLIN
COUNTY DUE TO MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT ALONG
WITH DISPERSION INDICES ABOVE 75...

.DISCUSSION...A HIGH PRESSURE RIDGE WILL REMAIN ACROSS THE AREA
THROUGH WEDNESDAY. WARM AND RELATIVELY DRY CONDITIONS WILL PERSIST
WITH RED FLAG CRITERIA BEING MET ACROSS MOST OF THE FLORIDA BIG BEND
THIS AFTERNOON.

FLZ016>019-026>029-034-302300-
/O.NEW.KTAE.FW.W.0078.060530T1800Z-060530T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
340 AM EDT TUE MAY 30 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING DUE TO MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT 
ALONG WITH DISPERSION INDICES ABOVE 75.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY...WARM
TEMPERATURES AND HIGH DISPERSION INDICES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

BARRY
2 follow-up statements
000 
WWUS82 KTAE 301942
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
342 PM EDT TUE MAY 30 2006

...RED FLAG WARNING REMAINS IN EFFECT FOR THIS AFTERNOON AND EARLY
EVENING FOR ALL OF THE FLORIDA BIG BEND...EXCEPT FRANKLIN COUNTY
DUE TO MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT ALONG WITH
DISPERSION INDICES ABOVE 75...

.DISCUSSION...A HIGH PRESSURE RIDGE WILL REMAIN ACROSS THE AREA
THROUGH WEDNESDAY NIGHT...THEN BEGIN TO MOVE EAST AS A FRONTAL
SYSTEM APPROACHES FROM THE NORTH LATE THURSDAY AND THURSDAY NIGHT.
WARM AND RELATIVELY DRY CONDITIONS WILL PERSIST WITH RED FLAG
CRITERIA BEING MET ACROSS MOST OF THE FLORIDA BIG BEND THROUGH EARLY 
THIS EVENING. SIMILAR CONDITIONS ARE EXPECTED FOR THE DAY ON WEDNESDAY. 
ALTHOUGH RELATIVE HUMIDITIES ARE EXPECTED TO BE MARGINAL WEDNESDAY
AFTERNOON...DISPERSION INDICES ABOVE 75 JUSTIFY A FIRE WEATHER
WATCH FOR MUCH OF THE FLORIDA BIG BEND.


FLZ016>019-026>029-034-302300-
/O.NEW.KTAE.FW.A.0067.060531T1800Z-060531T2300Z/
/O.CON.KTAE.FW.W.0078.000000T0000Z-060530T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
342 PM EDT TUE MAY 30 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING OVER MUCH OF THE FLORIDA BIG BEND FOR DISPERSION AND
CRITICAL RELATIVE HUMIDITY VALUES...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING OVER MUCH OF THE FLORIDA BIG BEND FOR DISPERSION AND
MARGINAL RELATIVE HUMIDITY VALUES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.
DUE TO LOW RELATIVE HUMIDITIES BELOW 35 PERCENT ALONG WITH
DISPERSION INDICES ABOVE 75.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY AFTERNOON
THROUGH 7 PM WEDNESDAY EVENING. DUE TO MARGINAL RELATIVE
HUMIDITIES NEAR 35 PERCENT ALONG WITH DISPERSION INDICES ABOVE
75.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY...
WARM TEMPERATURES AND HIGH DISPERSION INDICES WILL CREATE
ENHANCED FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

BAM
000 
WWUS82 KTAE 302323
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
723 PM EDT TUE MAY 30 2006

...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

.DISCUSSION...A HIGH PRESSURE RIDGE WILL REMAIN ACROSS THE AREA
THROUGH WEDNESDAY NIGHT...THEN BEGIN TO MOVE EAST AS A FRONTAL
SYSTEM APPROACHES FROM THE NORTH LATE THURSDAY AND THURSDAY
NIGHT. WARM AND RELATIVELY DRY CONDITIONS WILL PERSIST WITH RED
FLAG CRITERIA BEING MET ACROSS MOST OF THE FLORIDA BIG BEND
THROUGH EARLY THIS EVENING. SIMILAR CONDITIONS ARE EXPECTED FOR
THE DAY ON WEDNESDAY. ALTHOUGH RELATIVE HUMIDITIES ARE EXPECTED
TO BE MARGINAL WEDNESDAY AFTERNOON...DISPERSION INDICES ABOVE
75 JUSTIFY A FIRE WEATHER WATCH FOR MUCH OF THE FLORIDA BIG BEND.

FLZ016>019-026>029-034-311130-
/O.EXP.KTAE.FW.W.0078.000000T0000Z-060530T2300Z/
/O.CON.KTAE.FW.A.0067.060531T1800Z-060531T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
723 PM EDT TUE MAY 30 2006

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING. 

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE CONTINUES A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY AFTERNOON
THROUGH 7 PM WEDNESDAY EVENING DUE TO MARGINAL RELATIVE HUMIDITIES
NEAR 35 PERCENT ALONG WITH DISPERSION INDICES ABOVE 75.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

18-WOOL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 30, 1:30 AM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 30, 1:30 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
130 AM EDT TUE MAY 30 2006

.SYNOPSIS...GENERALLY CLEAR SKIES AND LIGHT WINDS DOMINATE THE
REGION OVERNIGHT...WITH SOME CIRRUS BLOWOFF TO THE W OF THE
APALACHICOLA RIVER FROM EARLIER CONVECTION TO THE W OF THE CWA.
TEMPS ARE FALLING THROUGH THE 70S...AND WITH THE DRY AIR...SHOULD
REACH THE UPPER 60S OVER MANY AREAS BY MORNING. OVER THE COASTAL
WATERS...WINDS ARE GENERALLY LIGHT OUT OF THE NE.

&&

.SHORT TERM...HOT AND DRY WILL STILL BE A SURE BET ACROSS THE REGION
TODAY...AS PLENTY OF MID-UPPER LEVEL DRY AIR REMAINS ENTRENCHED OVER
THE AREA...AND A FAIRLY STRONG NE 1000-700 MB MEAN LAYER WIND WILL
INHIBIT THE FL PANHANDLE AND BIG BEND SEA BREEZE CIRCULATIONS. WILL
ALSO LOWER POPS ON WED. AT THIS TIME...AS THE RETURN MOISTURE FROM
THE SE IS NOW EXPECTED TO BE MORE LIMITED AND DELAYED. ALTHOUGH
NUMERICAL GUIDANCE SUGGESTS MORE OF THE SAME ON THU...STILL FEEL
THERE WILL BE ENOUGH MOISTURE IN PLACE FOR A CONVECTIVELY ACTIVE SEA
BREEZE. HIGH TEMPS WILL CONTINUE TO EXCEED CLIMO LEVELS EACH
DAY...BUT SFC DEWPOINTS WILL REMAIN LOW ENOUGH TO MITIGATE ANY
SERIOUS HEAT INDEX CONCERNS.

&&

.LONG TERM...THE NEXT SYNOPTIC SCALE PLAYER IN THE FCST WILL BE A
DEVELOPING COLD FRONT WHICH IS EXPECTED TO APPROACH THE REGION BY
FRI OR SAT. STILL TOO MUCH RUN TO RUN VARIABILITY IN THE GFS TO
DETERMINE ITS CHANCES FOR A CLEAN PASSAGE...SO WILL PLAN ON KEEPING
AT LEAST 20 PERCENT POPS THROUGH THE PERIOD WHICH WILL AT LEAST
ACCOUNT FOR THE SEA BREEZE.

&&

.MARINE...TYPICAL BENIGN SUMMERTIME CONDITIONS ARE EXPECTED...WITH
POSSIBLY SOME ENHANCED SW FLOW OUT AHEAD OF THE NEXT COLD FRONT LATE
IN THE WEEK.

&&

.AVIATION...TLH...ABY AND VLD WILL LIKELY HAVE PREVAILING MVFR
VISIBILITY BEGINNING AROUND 09-10Z WITH A BRIEF PERIOD OF IFR
VISIBILITY POSSIBLE AT VLD. IFR/LIFR CONDITIONS ARE POSSIBLE IN THAT
AREA AFTER 08Z. OTHERWISE...LOOK FOR VFR CONDITIONS AFTER ANY
MORNING FOG/MIST AND A SCATTERED CU FIELD BRIEFLY GOING BROKEN IN
THE AFTERNOON.

&&

.FIRE WEATHER...MUCH THE SAME AS ON MONDAY...SOME INLAND AREAS
ACROSS N FL WILL SEE BRIEF DURATIONS OF RH BELOW 35 PERCENT ON THE
ORDER OF 1 TO 3 HOURS...ESPECIALLY OVER THE EASTERN BIG BEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  95  67  93  67 /  00  05  05  10
PANAMA CITY  92  70  91  72 /  00  05  00  10
DOTHAN       95  70  94  70 /  00  05  00  10
ALBANY       96  69  93  67 /  00  05  05  10
VALDOSTA     94  66  91  66 /  00  05  10  10
CROSS CITY   95  65  91  68 /  00  05  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&

AVIATION/FIRE WX...BARRY
PUBLIC/MARINE...GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 3:42 PM EDTFire Weather WatchTAEDixie, Gadsden, Jefferson, Lafayette, Leon, Madison and 2 more15 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.